site_name_here
Skin Info Home Skin Conditions & Treatments Cosmetic Treatments Skin Care Basics Daily Skin Care Tips Articles & Videos Skin Info Network About Us Other Skin Conditions
Acne medications can cause sun sensitivity ...  (Acne)
Daily Skin Care Tips
 

Acne medications can cause sun sensitivity ...



Some of the most common medications used to treat acne, including tetracycline and the retinoids, can make the skin extremely sensitive to sunlight. If you are using these acne medications, wear sun-protective clothing and apply a minimum SPF15 sunscreen before venturing outside. For example, sun exposure causes retinoids to become unstable by breaking down or weakening their chemical activity, which makes them less effective.

Your skin can also become more susceptible to sunburns, which can result in signs of premature aging and uneven skin tone. While taking these medications, avoid all unnecessary sun exposure and seek the shade whenever possible. Using a daily moisturizer with a built-in sunscreen is a simple way to ensure that your skin is getting the necessary photoprotection.

Related:

acne,   photosensitivity,   retinoids ,   sun damage,